Ask a doctor

Little Hole in the Lips After Juvederm Injections

Hi everybody I had juvederm injection 3 years ago in the upper lips . I had 2 vials just in the upper lips while my lips were ok. After the injection , one year after actually , the product begun to dissolve but not in a homogenous way . the product broke ( if i can say that )and i had little holes in the upper lips . I still can see the product after three years . Should i use Hyalorunidase to dissolve it , will it dissolve only the Juvederm without any risk for my lip ? Thank you

Doctor Answers (6)

Hyaluronidase OK

+1

Hyaluronidase is ok to use, and will not dissolve your natural tissue.  I am not sure what you mean by holes.  When I look at the upper lip in this photos, I see the line is uneven, a bit wavy.  If that is what you are referring to, and you are sure it wasn't like that when you started, then I would recommend some hyaluronidase to get any residual product out.  Three years is a long time to still have the product there, but it is not impossible.  In the future, I would not recommend putting that much product in the lip as it tends to look too unnatural.


Burbank Dermatologist
4.5 out of 5 stars 3 reviews

Juvederm making lips uneven 3 years after lip augmentation

+1

 Wow, that's a very long time for Juvederm to last in the lips.  Are you certain that this is Juvederm and not bioalchamid or siliconeBioalchamid can be removed, silicone can't.  You could try hyaluronidase injections to dissolve any remnaining Juvederm but, IMHO you should call the MD that injected your lip and ask some questions about what was injected to be certain it was indeed Juvederm.  I'd have to see a close up of the holes but as far as I'm aware, Juvederm doesn't erdode through the lip mucosa however, silicone might.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Uneven Juvederm

+1

Wow - two vials for your upper lip.  That is a lot of product.  Most of the product should be dissolved by now.  You can try to use hyaluronidase to dissove any residual product but you should know that you still may have residual asymmetry.  I'm not sure what you mean by holes in your upper lip - I don't see that in your photo.  Regardless, I you should see a plastic surgeon or board-certified dermatologist to evaluate your individual anatomy and help make some recommendations to give you the look you want.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Hole after juvederm

+1

It would not be unusual for somel of the material to dissolve at a slightly different rate. Three years is  a long time  for this to last but anything possible. Hyaluronidase will dissolve what is left, if any. It will not hurt your lip. Maybe you should consider putting a little less in at a time as you might want to boost your volume after months and should have a smoother transition as it disappears. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Hyaluronidase for the lips

+1

Greetings~

If there is any Juvederm left in the lip, hyaluronidase will dissolve it without harming your lip.  With any injections, different areas can dissolve at different rates, so to maintain ideal results you can either continue to touch up areas that have dissipated more quickly or dissolve all that is left and start with a clean slate.

Good luck~

Dr. Grant Stevens   

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 75 reviews

Hyaluronidase is safe for the lips

+1

Hyaluronidase is safe for the lip and will have no effect on the anatomy of your lip.  It will only work against the hyaluronic acid (Juvederm) in your lip.  The shape of your lip may change, but that will be a result of removing the Juvederm.

Daniel I. Wasserman, MD
Naples Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.